MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY CURVED BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number SNGCB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/19/2025.B3: unknown; captured as alert date.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was obtained: the blade was broken outside the body.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during open conization, the tip of the device was broken.No pieces were fell into the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/1/2025.D4 batch #: c9dc87.Corrected data: d4 udi #.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and it was returned with the device.The remaining blade portion was scratched and with evidence of contact with metal in or out of the operative field.During functional testing on gen11, an alert screen was displayed.A probable cause of the device stop activating and displaying an alert screen is blade damage.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples, or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure, and continued usage can result in a broken blade.A manufacturing record evaluation was performed for the finished device batch c9dc87, and no non-conformances were identified.

Brand Name
HS SYNERGY CURVED BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21411877
Report Number3005075853-2025-01321
Device Sequence Number8523454
Product Code LFL
UDI-Device Identifier10705036002802
UDI-Public(01)10705036002802(17)290131(10)C9DC87
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSNGCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HAND PIECE
Patient SexUnknown